Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Sudden increase in heartrate. Shortness of breath, dizziness, lightheadedness, tiredness, numbness, tingling. Suggestions?

Hi I m a 19 year old female for the past two months now I ve been suffering with sudden fast heart rate . I can be in the shower, say down, laid down or walking around and all of a sudden my heart will begin to race really fast. I also get shortness of breath. I often get dizzy spells or light headedness as well. I m tired constantly. Sometimes when I m experiencing fast heart rate my body will go numb and tingley and I feel as if I m going to have a heart attack ... I ve been to my doctor and he said its stress .
Asked On : Thu, 7 Mar 2013
Answers:  1 Views:  392
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Cardiologist, Interventional 's  Response
Thank you for the query.

It is possible that you may be having an abnormal rapid rhythm of the heart (tachycardia). Sometimes, a normal increase in the heart rate due to physiological reasons also can happen. Stress/anxiety/fear etc can also lead to palpitations. It is also important to consider certain other conditions where there may be increased heart rate with increased blood pressure due to over secretion of some hormones (eg: pheochromocytoma).

You need to document your pulse rate during this episode. If it is more than 100/minute and less than 150/minute, it may be a normal increase due to physiological reasons or stress/anxiety or even a panic attack. If the heart rate is very high (180 - 200/minute or above), it is likely to be abnormal and needs further evaluation.

If it is possible to take an ECG during the episode, it would readily point to the diagnosis. If the episodes are very short-lived but occur daily, you can get a 24 hour Holter monitoring done to achieve a diagnosis.

I hope this answers your query.
With regards,
Consultant Interventional Cardiologist
Answered: Thu, 7 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor